Medical Specialty >> Urology

Doctors Lounge - Urology Answers

Back to Urology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/13/2017.

Forum Name: Urology Topics

Question: Cracked Skin on Penis


 ModestGoddess - Tue May 29, 2007 5:47 pm

Hi there,
My boyfriend, who is a 24 y/o male, recently took antibiotic medication (i don't know the name of it) for a sinus infection. He is otherwise in very good health. Shortly after beginning the medication, he said he was getting "chapped skin" on his penis, that there were dry parts and "cracks" just as if you had chapped lips, and that it was consequently painful to have sex, urinate, or do anything else that requires movement of the skin in that area. Is this a common side effect to antibiotics? Thanks.
 Dr. Chan Lowe - Fri Jul 06, 2007 2:38 am

User avatar It sounds a little unusual for a common side effect of an antibiotics. However, without knowing which antibiotic it was I can't say for sure if this is a known side effect.

It may also be that he has developed a fungal infection of the skin. This can occur on the penis because the area is generally moist allowing the yeast to grow (similar to a female yeast infection). It may also be a contact irritation from something his skin has been touching.

If it is not improving he should have it evaluated to get a proper treatment.

Best wishes.
 rac83 - Mon Aug 20, 2007 7:07 am

this may or may not help
but i remember as a teenager if i used like a conditioner to masterbate with like in the shower soon after i would get dry cracked skin all over my penis seemed to happen with moisturising shampoo or conditioner lol perhaps this is the reason? im no doctor but this condition sounds quite similar :> anyways i never went to a doctor or anything it cleared up by itself

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us